Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Brownsville, TX

April 14, 20078 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 14, 2007, 7:08 AM CDT for 8 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 7:08 AM CDT (12:08 UTC)
Expired
Apr 14, 2007, 7:00 PM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 0.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 141208
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
708 AM CDT SAT APR 14 2007

...RED FLAG WARNING FOR DEEP SOUTH TEXAS TODAY...

.A COLD FRONT AND STRONG TRAILING HIGH PRESSURE IS MOVING ACROSS
DEEP SOUTH TEXAS TODAY. THE STRONG NORTHWEST WINDS AND DRIER AIR
WILL RESULT IN ERRATIC WILDFIRE BEHAVIOR. 

TXZ248>257-150000-
/O.UPG.KBRO.FW.A.0004.000000T0000Z-070415T0000Z/
/O.NEW.KBRO.FW.W.0001.070414T1208Z-070415T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
708 AM CDT SAT APR 14 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT THROUGH 7 PM CDT THIS EVENING.

STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL USHER IN A
COOLER...DRIER AIRMASS TODAY. FIRE WEATHER WILL BE DANGEROUS AND
COULD RESULT IN ERRATIC WILDFIRE BEHAVIOR IF ANY FIRES DID OCCUR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG SHIFTING WINDS AND LOW RELATIVE HUMIDITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:57 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 14, 2:57 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CDT SAT APR 14 2007

.DISCUSSION...
INITIAL WIND SHIFT SURGING THROUGH THE CWA CURRENTLY. WINDS BEHIND
THIS LINE HAVE BEEN RUNNING SUSTAINED 20KTS WITH GUSTS OF 35 TO 40
KNOTS NOTED. A FEW SHOWERS AND THUNDERSTORMS HAVE BEGUN POPPING UP
BEHIND THE SHIFT...SO HAVE ADDED SOME SLIGHT CHANCES TO THE
MORNING FORECAST. THE LINE SHOULD CLEAR THE CWA WITHIN THE NEXT 2
HOURS...WHILE THE MAIN THRUST OF THE DRIER AIR WILL LAG BEHIND BY
ABOUT 6 HOURS. WITH SOME DRIER AIR BEHIND THE FIRST LINE AND GUSTY
WINDS...WILL ISSUE RFW WITH THE 4AM PACKAGE. SKIES WILL QUICKLY
CLEAR BEHIND THE FRONT...AS THE UPPER TROUGH MOVES TO THE EAST.
RIDGING SFC AND ALOFT WILL BRING ABOUT MILDER WEATHER FOR THE NEXT
COUPLE DAYS WITH TEMPS IN LOW 80S. THE NEXT FRONT WILL BE A WEAK
PASSAGE ON TUESDAY...WITH MOST OF THE MIDLEVEL DYNAMICS STAYING
WELL TO THE NORTH AGAIN. HIGH PRESSURE SFC AND ALOFT WILL BUILD IN
BEHIND THE FRONT...WITH TRANQUIL WEATHER EXPECTED FOR THE REST OF
THE UPCOMING WEEK.

&&

.AVIATION...
MVFR TO VFR CONDITIONS ARE EXPECTED EARLY WITH VFR ANTICIPATED
MID TO LATE MORNING AND THE REST OF THE DAY. A FEW THUNDERSTORMS
ARE POSSIBLE ALONG A COLD FRONT THIS MORNING WITH STRONG NORTHWEST
NORTH WINDS IN WAKE OF THE FRONT. WINDS RELAX THIS EVENING. WINDS
GUSTS NEARING 35 KNOTS INITIALLY WITH THE FRONT THEN FREQUENT
GUSTS AROUND 25 KNOTS THE REST OF THE DAY.

&&

.MARINE...
A COLD FRONT IS EXPECTED TO MOVE SOUTHEAST OVER THE LAGUNA MADRE
AND LOWER TEXAS COASTAL WATERS THIS MORNING. WINDS WILL SHIFT TO
THE NORTHWEST TO NORTH INCREASING RAPIDLY TO 20 TO 30 KNOTS AND
GUSTS NEARING 40 KNOTS. A GALE WARNING MAY BE NECESSARY DUE TO THE
STRONG WIND GUSTS...BUT WILL NOT ISSUED AT TIME WITH GALES LIKELY
TO BE LOCALIZED AND NOT COVERING A LARGE AREA. SEAS WILL INCREASE
NEAR 10 FEET LATER THIS AFTERNOON BUT ARE ALL READY MODERATELY
HIGH WITH FRIDAY NIGHT SOUTHERLY WINDS STAYING AROUND 20 KNOTS. A
FEW THUNDERSTORMS COULD ACCOMPANY THE FRONT ESPECIALLY FROM PORT
MANSFIELD AND POINTS FARTHER NORTH. HIGH PRESSURE BUILDS OVER THE
WESTERN GULF SUNDAY WITH WINDS AND SEAS DECREASING. ONSHORE WINDS
INCREASE WITH SEAS REBUILDING MONDAY AS HIGH PRESSURE OVER THE
GULF BEGINS TO INTERACT WITH ANOTHER LOW PRESSURE STORM SYSTEM
DEVELOPING OVER WESTERN TEXAS. ANOTHER COLD FRONT WITH A SOME
THUNDERSTORMS COULD MOVE INTO THE LOWER TEXAS COASTAL WATERS NEXT
TUESDAY OR WEDNESDAY.

&&

.FIRE WEATHER...FIRE WEATHER DANGER CAN BE EXPECTED WITH STRONG
NORTHWEST TO NORTH WINDS AND LOWERING RELATIVE HUMIDITIES BEHIND A
COLD FRONT THAT WILL PASS THROUGH DEEP SOUTH TEXAS THIS MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  54  77  60 /  20   0   0   0
BROWNSVILLE          83  52  80  58 /  20   0   0   0
HARLINGEN            82  53  80  58 /  20   0   0   0
MCALLEN              83  53  82  59 /  10   0   0   0
RIO GRANDE CITY      82  53  84  60 /  10   0   0   0
SOUTH PADRE ISLAND   79  57  76  62 /  20   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA GMZ150-155-170-175 THROUGH 15/06Z.
SCA GMZ130-132-135 14/12Z THROUGH 15/00Z.
RED FLAG WARNING TXZ248>257 12Z TODAY THROUGH 15/00Z.
&&
Hazardous weather outlook, Apr 14, 4:35 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 AM CDT SAT APR 14 2007

TXZ248>257-151100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
435 AM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS POSTED FOR THE LAGUNA MADRE THROUGH 7 PM
TODAY AND FOR THE OFFSHORE WATERS UNTIL MIDNIGHT. STRONG NORTH
WINDS 20 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS ANTICIPATED. A HIGH
RISK OF RIP CURRENTS IS EXPECTED ALONG THE SOUTH TEXAS BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MODERATE RISK OF RIP CURRENTS IS EXPECTED SUNDAY ALONG SOUTH
PADRE ISLAND AND BOCA CHICA BEACHES SUNDAY AND MONDAY. A SMALL
CRAFT ADVISORY IS POSSIBLE MONDAY FOR INCREASING SOUTHEAST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.